Results 1 to 5 of 5
Like Tree2Likes
  • 1 Post By SuzieOf
  • 1 Post By BBCyndie
First post: suboxone guidance (Robert325, please?)
  1. #1
    BBCyndie is offline New Member
    Join Date
    May 2012
    Posts
    4

    Default First post: suboxone guidance (Robert325, please?)

    Is there a way to reach Robert325? I just wrote an entire piece and ran low on battery before I could post. Exasperated. I was on subs in late January, but poorly prescribed. I just need to be off the Vics I'm on - 5-6/day, for good. I don't want to be sick, especially from subs. Last time, started with 2mgs, and dr. wanted me to have 4mg. Was too sick to take anymore than 2mg. Long story short, I was afraid of the potential sub dependence, tapering, etc....ultimately set me up. Tapered, then jumped after 3 days. Here I am...again. If I start on a low dose, .25mg, will I still be sick? I have 3 kids, evening teaching responsibilities, and spouse out of town for two weeks. I want to be off the Vics, and in fact, just want to run out this script - 2 days left. Then, on subs for a short time to cover w/d's and get on w/life. My husband has no idea. Last round, thought I had the flu. Yet, when he's here, he cares for me and the kids when I'm unwell. So, concerned about inducing...really concerned. Few choices, though. Please help? Thank you!

  2. #2
    BBCyndie is offline New Member
    Join Date
    May 2012
    Posts
    4

    Default

    It's a new day, so I thought I'd give this another shot.

    After the c-section birth of my 3rd child, I was given percocet for pain while in the hospital, and for 2 weeks afterward. I then developed carpal tunnel, and could/cannot take ibuprofen due to adverse reactions, so the doctor gave me vicodin... You probably see where this is going. My daughter is now 2 1/2, and I've been on vicodin most of that time. In December, I realized that I was actually taking the meds to "get by," and not really for pain. That's when I found this forum and a number of threads related to detox, suboxone, etc. It took me until late January to gather the nerve to ask my PC, the one prescribing the Vics, to help me come off of them. The reason, frankly, is b/c I asked him previously to help me taper, and I couldn't follow the protocol, partly b/c I am addicted, and definitely b/c I felt fearful every time I started to feel any sense that I might be in detox. I've read horror stories, and although I believe that everyone is different, I was still fearful - I had/have 3 kids at home with me. So, my PC got in touch with a pain mgmt Dr. and got some advice, then prescribed me 2mgs @ AM and PM for induction, for 10 days, then 1mg @ AM and PM, and 1mg at PM for 10 days, then off. Well, I knew that this was likely to cause more harm than good, based upon what I read on these threads, so I simply started with less, 2mg. I was very sick! So, I started to taper pretty much immediately - over the course of about 7 days. After my final taper @ .5 for 3days (noted above), I jumped. I had leg aches and stomach discomfort, and fear set in. Was I in w/d from the subs b/c I had been given too much, or was it residual discomfort from being on Vics for so long? I didn't know. I read that there would be little to no euphoric effect if I took Vics w/in a short time off the subs, so I took one at night to sleep, thinking it would at least fend off the discomfort. It did, and no euphoria. Great! I thought I aced the test! The next day, I did the same and was fine. The 3rd day, I felt a high... I knew I should've tried some other med, like lorazepam or even tylenol (NSAID allergy), but I didn't. And at that point, I was leaving for a seminar, so definitely didn't want to be sick from another induction. So, I continued to take the Vics, staying at as low a dose as I could. Of course, it increased pretty quickly, and I started back on this path. Today, I have 7 Vics (5-500) left and want to start on subs tomorrow. Did I feel so unwell b/c of the high dose of subs at induction? If I start at .25, will I be able to manage better - in your opinion? I'm truly alone with this. My husband doesn't know, and no, he really doesn't know...he works a lot, travels, and I maintain a functional front. But, he's not home right now, out of the country, in fact, and so it doesn't matter anyway. I'm home with my kids during the day, I homeschool and teach classes in the evenings. They're great kids, and will hang out with me if that's what is necessary. I just don't want to frighten them. But, I'm ready, so ready. I was a national champion in martial arts sparring before this, and while I still run my own school, teach, and do lots of outreach work, I see the toll this issue has taken on my life. It's not who I am. And I feel like a hypocrite talking with my students about integrity, while juggling the next dr.'s appointment to get another script! Sigh. Shameful. I want my old life back, and will do what is necessary to make that happen. I will even be sick if that's what it takes. I just don't want to be sick if it's avoidable...primarily b/c of my kids. All told, it was still much better than the intense symptoms I experienced when I felt I was in detox! I had chills, sweats, runny nose, aches, and lower intestine issues...a little vomiting won't hurt me. Yet, if I can still do what I need to, as a mother and instructor, over the coming days, things will be much better for everyone.
    If someone other than Robert would like to reply, I welcome it. I primarily asked for him due to the induction questions, but any support will be immensely helpful!
    Thanks!

  3. #3
    BBCyndie is offline New Member
    Join Date
    May 2012
    Posts
    4

    Lightbulb

    Okay, so if Robert (or anyone else willing to help) reads this, know that I'm familiar with COWS, and used it last time, because I read to do that HERE! Thank you! My Dr. really didn't know about this drug, he actually prescribed it as a chronic pain med, to keep in on the DL...he's in more denial than I, to be honest. Anyway, I know I need to wait. And it's my understand that I should start out as low as I can with the subs - that's why I'm thinking .25. I looked at an opiate relativity chart, is that accurate? But what is stable? I thought I just needed to fend off the cravings and symptoms of detox...why would I stabilize on something I won't be using for the long term? Not pushing, just asking. If stabilization is necessary, how should I feel before starting to taper? And last time, the dizziness and vomiting only lasted 2 days. There were other minor issues, but those are the two I'm most concerned about. I read that someone wrote, people who have trouble at induction, usually have trouble throughout...wanted to be clear that I only had issues the first 2 days. I'm really just worried. I hope this helps with replies...
    Thanks again!
    BBC

  4. #4
    SuzieOf is offline Member
    Join Date
    Mar 2012
    Posts
    218

    Default

    Robert has been having issues with his computer and other things and is not here as much lately. I hate to see you not get a response so meanwhile I will try to help. Suboxone is a very strong drug.. like 1mg. = 30 to 40 mg.s of morphine but also has a very long half life. The shorter the half life the faster you get over the detox when you go cold turkey. I honestly believe that subs should not be used to treat Hydro/Vicodin withdrawals because it is like putting out a small fire with an atom bomb. What you experienced before, chills, aches, stomach issues, would be the worst of it (if you went cold turkey) and it would last as long as a typical flu.. about 5 days and then you will feel much better. Also, hot baths and do a search for the Thomas Recipe is helpful for CT.

    Now if you are determined to use subs then yes, you should start in withdrawals that are 26 on the cows chart and start with .25 mg.'s and wait a full 2 hours to see if you are stable at that amount. Stable means feeling normal or as normal as you did when you took a vicodin. If you still feel the withdrawals strongly after 2 hours then take another .25 and wait another 2 hours. The only problem with doing it this way is the long half life of the subs. It takes weeks sometimes to taper and in the end you will still feel discomfort when jumping off the subs, so my best advice is to be uncomfortable for 5 days as if you had the flu. You can tell your children you have the flu if you like and that way you are done with it. I hope this helps some. Also, here is a link to Robert's taper plan:

    http://www.drugs.com/forum/featured-...apy-50887.html

    Here is a link showing the sub half life charted:

    http://www.drugs.com/forum/featured-...lly-57812.html

    Good luck honey and let us know how it goes.
    gunnawin likes this.

  5. #5
    BBCyndie is offline New Member
    Join Date
    May 2012
    Posts
    4

    Default

    Thanks so much for your reply! I understand what you're saying about the subs being stronger than necessary. I'll see how it goes tomorrow, and if I think I really need to induce, I will. I'll check back in in the morning.
    BBC
    SuzieOf likes this.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22